From Buffalo, New York, USA:
My son uses Humalog in an insulin pump and develops a red mark after we change his infusion site. Is it okay to use Neosporin at every site change to speed up healing and prevent infection, or is it bad to use an antiobiotic cream almost everyday? Also, is it true that NovoLog doesn't leave a red mark?
It is fine to use a topical antibiotic ointment at the pump sites. You should be changing the sites no more than every 3 days and, then, just use the ointment on the day of the site change.
It has been my, admittedly anecdotal experience, that many of my families using insulin pumps in very young children have had better luck on NovoLog with pump sites "lasting" to the third day without redness or a rise in blood sugar levels by the third day. No controlled studies comparing NovoLog and Humalog in pumps are available yet.
Original posting 21 Feb 2004
Posted to Daily Care
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.